Alert archive / California / Small Craft Advisories in 2020

Small Craft Advisory 100, NWS Eureka, CA

December 2, 2020

NWS Eureka, CA issued this small craft advisory at Dec 2, 2020, 3:06 AM PST. It took effect at Dec 3, 2020, 12:00 AM PST. It was in force for 50 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2020, 3:06 AM PST (11:06 UTC)
In effect from
Dec 3, 2020, 12:00 AM PST
Expired
Dec 5, 2020, 1:42 AM PST
In force
50 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

683 
WHUS76 KEKA 021106
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
306 AM PST Wed Dec 2 2020

PZZ450-455-470-475-021915-
/O.NEW.KEKA.SC.Y.0100.201203T0800Z-201205T0500Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
306 AM PST Wed Dec 2 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM
PST FRIDAY...

* WHAT...Long period waves 10 feet building to 14 feet expected.

* WHERE...Pt St George to Pt Arena out to 60 nm.

* WHEN...From midnight tonight to 9 PM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
12 follow-up statements
740 
WHUS76 KEKA 021656
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
856 AM PST Wed Dec 2 2020

PZZ450-455-470-475-030100-
/O.CON.KEKA.SC.Y.0100.201203T0800Z-201205T0500Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
856 AM PST Wed Dec 2 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 9 PM PST FRIDAY...

* WHAT...Long-period waves 10 feet, building to 14 feet expected.

* WHERE...Pt St George to Pt Arena out to 60 nm.

* WHEN...From midnight tonight to 9 PM PST Friday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
237 
WHUS76 KEKA 022234
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
234 PM PST Wed Dec 2 2020

PZZ450-455-470-475-030645-
/O.CON.KEKA.SC.Y.0100.201203T0800Z-201205T0500Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
234 PM PST Wed Dec 2 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 9 PM PST FRIDAY...

* WHAT...Long-period waves building to 12 to 14 feet.

* WHERE...Pt St George to Pt Arena out to 60 nm.

* WHEN...From midnight tonight to 9 PM PST Friday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
665 
WHUS76 KEKA 030504
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
904 PM PST Wed Dec 2 2020

PZZ450-455-470-475-031315-
/O.CON.KEKA.SC.Y.0100.201203T0800Z-201205T0500Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
904 PM PST Wed Dec 2 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST FRIDAY...

* WHAT...Seas 10 to 14 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm, Pt St George 
  to Cape Mendocino 10 to 60 nm, Cape Mendocino to Pt Arena out 
  10 nm and Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Midnight tonight through 9 PM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
327 
WHUS76 KEKA 031050
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
250 AM PST Thu Dec 3 2020

PZZ450-455-470-475-031900-
/O.CON.KEKA.SC.Y.0100.000000T0000Z-201205T0500Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
250 AM PST Thu Dec 3 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST FRIDAY...

* WHAT...Long period waves building to 12 to 14 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm, Pt St George 
  to Cape Mendocino 10 to 60 nm, Cape Mendocino to Pt Arena out 
  10 nm and Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
712 
WHUS76 KEKA 031657
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
857 AM PST Thu Dec 3 2020

PZZ450-455-470-475-040100-
/O.CON.KEKA.SC.Y.0100.000000T0000Z-201205T0500Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
857 AM PST Thu Dec 3 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST FRIDAY...

* WHAT...Seas 10 to 14 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm, Pt St George 
  to Cape Mendocino 10 to 60 nm, Cape Mendocino to Pt Arena out 
  10 nm and Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
673 
WHUS76 KEKA 032233
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
233 PM PST Thu Dec 3 2020

PZZ450-455-470-475-040645-
/O.CON.KEKA.SC.Y.0100.000000T0000Z-201205T0500Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
233 PM PST Thu Dec 3 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST FRIDAY...

* WHAT...Seas 10 to 13 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm, Pt St George 
  to Cape Mendocino 10 to 60 nm, Cape Mendocino to Pt Arena out 
  10 nm and Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
387 
WHUS76 KEKA 040415
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
815 PM PST Thu Dec 3 2020

PZZ450-455-470-475-041215-
/O.CON.KEKA.SC.Y.0100.000000T0000Z-201205T0500Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
815 PM PST Thu Dec 3 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST FRIDAY...

* WHAT...Seas 10 to 13 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm, Pt St George 
  to Cape Mendocino 10 to 60 nm, Cape Mendocino to Pt Arena out 
  10 nm and Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PST Friday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
682 
WHUS76 KEKA 041000
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
200 AM PST Fri Dec 4 2020

PZZ450-455-470-475-041800-
/O.CON.KEKA.SC.Y.0100.000000T0000Z-201205T0500Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
200 AM PST Fri Dec 4 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WHAT...Seas 10 to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm, Pt St George 
  to Cape Mendocino 10 to 60 nm, Cape Mendocino to Pt Arena out 
  10 nm and Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
610 
WHUS76 KEKA 041701
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
901 AM PST Fri Dec 4 2020

PZZ450-455-470-475-050115-
/O.CON.KEKA.SC.Y.0100.000000T0000Z-201205T0500Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
901 AM PST Fri Dec 4 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WHAT...Seas 9 to 11 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm, Pt St George 
  to Cape Mendocino 10 to 60 nm, Cape Mendocino to Pt Arena out 
  10 nm and Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
433 
WHUS76 KEKA 042223
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
223 PM PST Fri Dec 4 2020

PZZ450-455-470-475-050500-
/O.CON.KEKA.SC.Y.0100.000000T0000Z-201205T0500Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
223 PM PST Fri Dec 4 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WHAT...Seas 9 to 11 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm, Pt St George 
  to Cape Mendocino 10 to 60 nm, Cape Mendocino to Pt Arena out 
  10 nm and Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
903 
WHUS76 KEKA 050416
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
816 PM PST Fri Dec 4 2020

PZZ450-455-470-475-051200-
/O.EXT.KEKA.SC.Y.0100.000000T0000Z-201205T1200Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
816 PM PST Fri Dec 4 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SATURDAY...

* WHAT...Seas 9 to 11 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm, Pt St George 
  to Cape Mendocino 10 to 60 nm, Cape Mendocino to Pt Arena out 
  10 nm and Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 4 AM PST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
350 
WHUS76 KEKA 050942
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
142 AM PST Sat Dec 5 2020

PZZ450-455-470-475-051045-
/O.CAN.KEKA.SC.Y.0100.000000T0000Z-201205T1200Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
142 AM PST Sat Dec 5 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 1, 3:04 PM PST, 12 hours 2 minutes earlier.

Area forecast discussion, Dec 1, 3:04 PM PST, 12 hours 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
304 PM PST Tue Dec 1 2020

.SYNOPSIS...Persistent high pressure will result in a rain-free
period lasting through the end of the week and possibly this
weekend. Clouds will expand up the coast on Wednesday into Thursday,
otherwise expect a fair amount of sunshine and cool to mild
temperatures.

&&

.DISCUSSION...Low level morning clouds have deteriorated this
afternoon with vis sat imagery showing virtually clear skies
across the region. A light wind field is also present under a
strong ridge of high pressure, which will promote another night of
frosty temperatures across the inland and coastal areas tonight.
Given that it is now the first of December and discussions with
the county agricultural officials Frost Advisories will not be
issued again until the March 1st for the coastal areas as that is
the beginning of the next growing season. Coastal low clouds may
develop over the next 24 hours allowing a a band of stratus to
move northward along the coast...this is supported by high-
resolution models. Thus have kept coastal areas fairly cloudy from
Cape Mendocino and northward to the Oregon through Wednesday
evening. This push will be supported by a weak thermal trough
shifting offshore, with a southerly flow reversal. Meanwhile, a
weakening upper shortwave trough will attempt to undercut the West
Coast ridge on Thursday, but any precipitation aside from coastal
drizzle should stay offshore. Expect Thursday to be a mostly
cloudy day for much of our coast and some adjacent inland areas as
the marine air deepens. Otherwise, the forecast will be dry
through at least Saturday. Another weak front and splitting
shortwave may allow some light rain to reach the coast Saturday
night or Sunday, but even if that does occur, rainfall amounts
would be trivial at most. Overall a mild and dry pattern should
continue into next week, with some signs that the ridge may
gradually break down and allow the jet stream to shift southward
mid to late next week. /AAD/JT

&&

.AVIATION...Interior valley fog and some patchy coastal stratus were
stubborn to clear out this morning in some spots. Though, just after
midday these areas finally cleared out, giving way to sunny skies
across the entire forecast area. VFR conditions are expected to
prevail at all TAF sites through early this evening. Guidance has
stratus redeveloping along the Mendocino Coast and portions of the
Humboldt Coast by late this evening, including around the Humboldt
Bay area. Impacts to KACV will be possible later this evening, but
guidance is split on whether the terminal will see any reductions in
visibility and/or lower ceilings.

&&

.MARINE...Elevated northerlies will persist over portions of the
outer waters through this evening and will weaken as we head into
the overnight period. Generally light southerlies will develop ahead
of a weak shortwave late on Wednesday. Northerlies will quickly
redevelop behind this system by Thursday afternoon. Another round of
light southerlies will then develop on Saturday ahead of another
approaching weak system, with northerlies redeveloping early on
Sunday. A longer-period northwest swell will continue to slowly
diminish through Wednesday, but a much larger and longer-period
swell is set to move through the waters starting Wednesday morning.
This swell will peak around 13 to 14 feet around 19 to 20 seconds
late Thursday morning and into the early afternoon hours. Larger
breaking waves will be possible over bars/shoals, which may catch
mariners off guard. A Marine Weather Statement is in effect to
capture this threat. In addition, some higher surf is expected on
Thursday, with breakers possible topping out around 20 feet. This
swell will continue to dominate the waters on Friday, but will
continue to weaken as we head into the weekend.

&&

.BEACH HAZARDS...A long-period west to northwest
swell is still on track to arrive Wednesday. The forerunners are
expected to move through the waters early Wednesday morning. Models
are still showing this swell quickly building to around 4 to 6 feet
at 20 to 21 seconds by late Wednesday afternoon. A lingering swell
around 12 to 14 seconds may limit the overall sneaker wave threat.
Still, it is important to remain vigilant on the beach for larger
sets of waves and never turn your back on the ocean! On Thursday,
the waves will likely build high enough to keep them from being as
'sneaky', and breakers to around 20 feet will be possible. A Beach
Hazards Statement is in effect starting Wednesday morning. /MKK /JAW

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement from Wednesday morning through Thursday
     morning for CAZ101-103-104-109.

NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 6 PM PST this evening for PZZ450-455.

     Small Craft Advisory until midnight PST tonight for PZZ470-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Dec 2, 2:35 AM PST, 31 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
235 AM PST Wed Dec 2 2020

CAZ102-105>108-110>115-031045-
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake County-Southern Lake County-
235 AM PST Wed Dec 2 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ101-103-104-109-031045-
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
235 AM PST Wed Dec 2 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

There will be a significant risk of sneaker waves at area beaches
today and tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.